Re: [MOL] Dean and all Nutrition and Chemo [00407] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Dean and all Nutrition and Chemo



Jeanne -- This morning I started low dose chemo for a recurrence of lung cancer
with the same two drugs Dean mentioned, Taxol and Carboplatin, and which you think
are the drugs your husband will be given.  If this is so, then the following
information may be something to discuss with his oncologist.

Yesterday my onc gave me prescriptions for two drugs to be taken 12 hours before
my chemo was to start at 9 AM today.  He said they would help lessen or even
prevent the bad effects of Taxol.  He prescribed one tablet of Ranitidine 150
(MG)  and 5 tablets of Dexamethasone (4MG) to be taken with a tablespoonful of
Maalox.  He also asked me to take two tablets of Benadryl.  Today's chemo
treatment ended at about 11:00.  I felt fine afterward and now, five and a half
hours later, I still have no side affects.

I had Carboplatin for my first episode of lung cancer three years ago and didn't
have any bad side effects from it, either, except that my hair fell out but I
think hair loss must be expected with chemo of any kind.

As you know, however, everyone has his/her own personal reactions to these
powerful drugs and often the reactions go from one extreme or another.  That is
why you are hearing about both constipation and diarrhea, for instance, because
either one could occur and your doctor just can't make a prediction as to which
will happen of if either one will happen.

Jeanne, I truly understand how worried and helpless you are feeling.  My husband
was dreadfully ill for the last six years of his life.  I listened to all sorts of
doctor chit chat --explanations that on closer examination didn't explain
anything, promises for improvements which never happened, great praise for
treatments that didn't work or even did harm and on and on.  Also most of the
doctors and specialists we had to see would not discuss with us differences of
opinion they might have with one of the others and would never exchange
information with each other unless we really pressed.

You just have to keep on trying.  At least you have the comfort of knowing you are
doing your best for your husband.

I think of your problems often and you and your husband are in my prayers.

Claire Lee

********************************************************
Jeanne Kissinger wrote:

> I have not chemo yet but my oncologist gave me a list of the
> chemotherapy drugs they would be using, carboplatin and taxol and with
> their possible side effects. This is informed consent. Chemotherapy goes
> after rapidly growing cells, that is cancerous cells. It is too bad that
> it also "gets" normal cells that also grow fast, the lining of the
> stomach, intestines, the mouth and hair are the ones I know. That is why
> chemo therapy makes you sick, gives you stomach upsets, sore mouth and
> often your hair falls out. Not all drugs give the same effect and as you
> say, people react differently. There are things you can do in the way of
> diet, drugs that can be given to make the chemo go easier. I am no
> expert on this but I am sure there are others who will jump in on this.
> The oncology nurse might know better on how to make your husband more
> comfortable with the chemo.
>
> First thing, I would phone the oncologist's office and find out what
> chemo drugs he will be getting and the dose. Just my opinion as Marty
> would say. Jeanne
>
> michael c white wrote:
> >
> > Tkx Dave,
> >     The onc. that my husband is going to, told us today that he will be
> > giving Michael chemo starting again next week! No to say my husband was
> > upset is an understatement. You see the last time he  was already  so very
> > sick, and weak, that when his responds was a continuos trip to he potty,
> > that today hearing this has made Michael think twice about having chemo
> > again. His words to me was "if this one effects me the same as the other one
> > did, I'm not going to do it", also "and I want you to leave the house
> > because I'm not going to live like this"!. First though he bomb barred me
> > with questions about it, none of which I know the answers to. I did tell him
> > that everyone's body is different so the effect is different, because he
> > can't understand why the Dr. can't tell him if he is going to get
> > constipation, or diarrhea, he then knows that they are lying to him.. The
> > Dr. told him he would be using a different type of chemo, and I didn't write
> > the name down, but do believe that it is the same as the one that's being
> > used with you. He hasn't had an easy time at all. He is so used to being
> > able to read or go on his computer, and now he can do nothing, and as you
> > know he feels so useless. I ask him if he would like to se a therapist to
> > talk about all of this, but as usual no he doesn't. He thinks that I have
> > the answers he needs, as he trust me and no one else. He likes his Dr.'s but
> > he doesn't trust them, he knows they are lying about everything. I try and
> > tell him they are not lying that each one is different.
> >     I am sure I have read just what type and where you cancer is, but would
> > you please tell me again. I know my prayers will prevail here, but I do feel
> > so for him, and yet as you are aware we human's are powerless. Thank you for
> > your time   xo Dean
> > (his tumor is shrinking so I'm very thankful for that)
> > ----- Original Message -----
> > From: <DBLATT4444@aol.com>
> > To: <mol-cancer@lists.meds.com>
> > Sent: Thursday, August 03, 2000 1:37 PM
> > Subject: Re: [MOL] Nutrition and Chemo
> >
> > > Dean
> > >
> > > Taxol and Carboplatin...........................
> > >
> > > Overall I guess i can't complain about it.................actually my
> > whole
> > > journey has
> > > been relatively easy!
> > >
> > > I hope others can have it as easy as I have!
> > >
> > > Fondly
> > >
> > > Dave B
> > > ------------------------------------------------------------------------
> > > This is an automatically-generated notice.  If you'd like to be removed
> > > from the mailing list, please visit the Medicine-On-Line Discussion Forum
> > > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > > majordomo@lists.meds.com
> > > with the subject line blank and the body of the message containing the
> > line:
> > > unsubscribe mol-cancer your-email-address
> > > where the phrase your-email-address is replaced with your actual email
> > > address.
> > > ------------------------------------------------------------------------
> >
> > ------------------------------------------------------------------------
> > This is an automatically-generated notice.  If you'd like to be removed
> > from the mailing list, please visit the Medicine-On-Line Discussion Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ------------------------------------------------------------------------
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------